Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 16, 2021, 7:06 PM MDT for Salt Lake County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 7:06 PM MDT (01:06 UTC)
- Expired
- Jul 16, 2021, 7:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 70 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3686 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WWUS85 KSLC 170106
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
706 PM MDT Fri Jul 16 2021
UTZ104-105-110-170145-
Salt Lake Valley UT-Northern Wasatch Front UT-Wasatch Mountains I-
80 North UT-
706 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...
SOUTHEASTERN DAVIS AND SOUTHWESTERN MORGAN COUNTIES UNTIL 745 PM
MDT...
At 705 PM MDT, National Weather Service Doppler radar indicated
strong outflow winds near Woods Cross, or near Bountiful...moving
southeast at 25 mph.
Wind gusts up to 50 mph will be possible.
Locations impacted include...
Salt Lake City, West Valley City, Murray, Bountiful, Taylorsville,
Holladay, South Salt Lake, North Salt Lake, Centerville, Woods Cross,
West Bountiful, Millcreek, Kearns, Salt Lake City International
Airport, Mount Olympus, Magna, East Millcreek, Canyon Rim, Cottonwood
West and Emigration Canyon.
This includes the following highways...
Interstate 15 between mile markers 301 and 320.
Interstate 80 in Utah between mile markers 108 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4099 11174 4067 11179 4066 11180 4064 11205
4083 11217
TIME...MOT...LOC 0105Z 290DEG 20KT 4086 11200
$$
WoodwardWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:44 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 16, 3:44 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 344 PM MDT Fri Jul 16 2021 .SYNOPSIS...Monsoonal moisture will linger across central and southern Utah through Friday. High pressure will bring a drying and slight warming trend heading into the weekend. A more robust moisture surge is expected across the area next week. && .SHORT TERM (Through 12Z Monday)...An axis of lingering moisture across western Utah and eastern Nevada, characterized by dew points in the upper 40s to lower 50s, is helping to fuel scattered showers and thunderstorms this afternoon. Locally very heavy rain has been observed across portions of south central Utah this afternoon, however this activity should wane as the afternoon wears on given the limited available instability and increasing stabilizing effect of cold pool associated with this convection. Meanwhile convection which fired along the UT/NV border is slowly spreading eastward, and should persist through the afternoon and possibly early evening. Strong downburst winds will be the primary threat across northwest and west central Utah, while locally heavy rain will be possible into southwest Utah where moisture is a bit better. Mid level ridging centered across the Desert Southwest is forecast to amplify through the short term, as the center of the ridge drifts northward along the UT/CO border. Rising heights and warming aloft will act to stabilize the airmass across the forecast area Saturday, although lingering moisture/instability will maintain a threat for terrain driven convention over favored areas such as the western Uintas. This ridging will also allow for a slight warming trend most pronounced across northern Utah, as max temps reach the 100F mark along the Wasatch Front by Sunday. As the ridge drifts northward moisture is expected to spread back into southern Utah later Sunday afternoon into Sunday evening bringing an increased chance for showers and thunderstorms. .LONG TERM (After 12Z Monday)...Model guidance is in good agreement through the long term keeping the center of the mid level ridge just east of the forecast area through much of next week. This would allow moisture to spread across much of the forecast area resulting in an increased threat for showers and thunderstorms. NBM guidance handles this well and have leaned heavily toward this idea. && .AVIATION...KSLC...VFR conditions are expected through the valid TAF period. Northwest winds will persist into early evening before switching back to the southeast by 04Z. There is a 20 percent chance the terminal is impacted by outflow from showers and thunderstorms in the vicinity of the terminal during the 00-03Z timeframe. Rest of Utah and southwest Wyoming...VFR conditions are expected through the valid TAF period. Scattered to broken mid and high clouds are expected with isolated to scattered showers and thunderstorms through 04Z. Dry conditions are expected after with decreasing clouds. && .FIRE WEATHER...High pressure aloft will expand across the region during the upcoming weekend. This will bring a drying and slight warming trend, with lingering moisture maintaining a slight chance of showers and thunderstorms mainly over the higher terrain. By Monday monsoonal moisture is expected to spread back northward into the region bringing a better chance for showers and thunderstorms, as well as slightly cooler temperatures and higher RH values. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...Red Flag Warning until 9 PM MDT this evening for WYZ277. && Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 16, 4:09 AM MDT, 14 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 409 AM MDT Fri Jul 16 2021 UTZ101>131-WYZ021-171300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 409 AM MDT Fri Jul 16 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will develop this afternoon and evening. Any showers and thunderstorms will be capable of gusty and erratic winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Monsoonal moisture will build back into the area Sunday into early next week. Those planning outdoor activities across southern Utah should continue to monitor future forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 16, 4:46 PM MDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 446 PM MDT Fri Jul 16 2021 UTZ115-116-162330- Western Millard and Juab Counties UT- Eastern Juab/Millard Counties UT- 446 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLARD COUNTY UNTIL 530 PM MDT... At 445 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 17 miles southwest of Delta...moving northeast at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Delta, Hinckley, Abraham, Greenwood, Mc Cornick, Sutherland and Sugarville. This includes the following highways... US Route 6 between mile markers 61 and 94. US Route 50 between mile markers 90 and 114. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3891 11283 3930 11312 3956 11263 3913 11226 TIME...MOT...LOC 2245Z 237DEG 17KT 3920 11282 Woodward
Local storm report, Jul 16, 5:28 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
528 PM MDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 14 SW DUGWAY 40.12N 112.95W
07/16/2021 M70 MPH TOOELE UT MESONET
MESONET STATION DPG06 14.0 SW DUGWAY
(DUGWAY).
0449 PM TSTM WND GST 5 NE BLACK ROCK 38.77N 112.91W
07/16/2021 M66 MPH MILLARD UT MESONET
MESONET STATION UP094 4.8 NE BLACK ROCK
(UPR).
&&
CHURCHSpecial weather statement, Jul 16, 6:07 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 607 PM MDT Fri Jul 16 2021 UTZ104-170045- Northern Wasatch Front UT- 607 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER AND NORTHEASTERN DAVIS COUNTIES UNTIL 645 PM MDT... At 607 PM MDT, National Weather Service Doppler radar indicated strong outflow winds along a line extending from 7 miles southwest of Hooper to 11 miles southwest of Syracuse...and moving northeast at 20 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Layton, Farmington, Hill Air Force Base, Roy, Clearfield, Kaysville, Syracuse, Clinton, Riverdale, Hooper, Great Salt Lake South of the Causeway, West Haven, West Point, Sunset, Fruit Heights, West Weber and Antelope Island State Park. This includes Interstate 15 between mile markers 323 and 339. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Strong winds with these showers may occur well ahead of any rain. Do not wait for rain or the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 4125 11208 4097 11187 4093 11218 4113 11234 TIME...MOT...LOC 0007Z 237DEG 17KT 4111 11223 4095 11216 Woodward
Special weather statement, Jul 16, 6:46 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
646 PM MDT Fri Jul 16 2021
UTZ101-103>105-108-110-170130-
Salt Lake Valley UT-Eastern Box Elder County UT-Wasatch Back UT-
Northern Wasatch Front UT-Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-
646 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBER...EASTERN BOX
ELDER...NORTH CENTRAL SALT LAKE...NORTHEASTERN DAVIS AND WEST CENTRAL
MORGAN COUNTIES UNTIL 730 PM MDT...
At 645 PM MDT, National Weather Service Doppler radar indicated
strong outflow winds along a line extending from near Hooper to
Farmington...and moving east at 15 mph.
Wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Ogden, Layton, Farmington, Hill Air Force Base, Roy, Clearfield,
Kaysville, Syracuse, Clinton, North Ogden, South Ogden, Centerville,
Washington Terrace, Riverdale, Hooper, South Weber, Willard,
Marriott-Slaterville, Uintah and Weber State University.
This includes the following highways...
Interstate 15 between mile markers 321 and 357.
Interstate 84 between mile markers 82 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4146 11195 4114 11181 4099 11174 4085 11212
4135 11229
TIME...MOT...LOC 0045Z 276DEG 14KT 4122 11211 4096 11190
WoodwardLocal storm report, Jul 16, 6:53 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
653 PM MDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM DEBRIS FLOW 3 S BRYCE CYN NP 37.62N 112.16W
07/16/2021 GARFIELD UT PARK/FOREST SRVC
BRYCE CANYON REPORTS ROCKSLIDE ON WALL
STREET SIDE OF NAVAJO LOOP AFTER A BRIEF
HEAVY RAIN BROUGHT DOWN ROCKS AND MUD ON THE
TRAIL LATE THIS AFTERNOON.
&&
NDSpecial weather statement, Jul 16, 7:06 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
706 PM MDT Fri Jul 16 2021
UTZ104-105-110-170145-
Salt Lake Valley UT-Northern Wasatch Front UT-Wasatch Mountains I-
80 North UT-
706 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...
SOUTHEASTERN DAVIS AND SOUTHWESTERN MORGAN COUNTIES UNTIL 745 PM
MDT...
At 705 PM MDT, National Weather Service Doppler radar indicated
strong outflow winds near Woods Cross, or near Bountiful...moving
southeast at 25 mph.
Wind gusts up to 50 mph will be possible.
Locations impacted include...
Salt Lake City, West Valley City, Murray, Bountiful, Taylorsville,
Holladay, South Salt Lake, North Salt Lake, Centerville, Woods Cross,
West Bountiful, Millcreek, Kearns, Salt Lake City International
Airport, Mount Olympus, Magna, East Millcreek, Canyon Rim, Cottonwood
West and Emigration Canyon.
This includes the following highways...
Interstate 15 between mile markers 301 and 320.
Interstate 80 in Utah between mile markers 108 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4099 11174 4067 11179 4066 11180 4064 11205
4083 11217
TIME...MOT...LOC 0105Z 290DEG 20KT 4086 11200
WoodwardThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:07 PM MDT | Special Weather Statement | SLC | Davis | 38 min |
| Jul 16, 6:46 PM MDT | Special Weather Statement | SLC | Weber | 44 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.